Thunderstorm Wind, Alamance
- When
- July 19, 5:45 PM EST
- Where
- Alamance County, 3 mi S of Mebane
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.057, -79.280
One large tree was blown down across Mebane Oaks Road.
An old outflow boundary from convection that fired in the higher terrain of the mountains redeveloped over the western piedmont.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
An old outflow boundary from convection that fired in the higher terrain of the mountains redeveloped over the western piedmont.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 19, 2:39 PM EST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 339 PM EDT THU JUL 19 2007 .SYNOPSIS... WARM... HUMID... AND UNSETTLED WEATHER WILL PERSIST OVER THE REGION INTO FRIDAY. A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA LATE FRIDAY. A DRIER AND MORE SEASONABLE AIR MASS WILL BUILD IN FROM THE NORTHWEST OVER THE WEEKEND. && .NEAR TERM /UNTIL 8 AM FRIDAY MORNING/... WEAK CONVERGENCE ALONG A SFC TROUGH IN THE NC FOOTHILLS ALONG WITH A WARM AND UNSTABLE AIRMASS IS PRODUCING ISOLATED CONVECTION THAT WILL MOVE INTO THE WESTERN CWA LATE THIS AFTERNOON. THERE IS NOTHING IN THE UPPER LEVELS APPROACHING THIS EVENING THAT WILL AID IN SUSTAINING THE CONVECTION AS THE BETTER UPPER ENERGY STAYS NORTH ACROSS VIRGINIA. THEREFORE THE ACTIVITY SHOULD DIE DOWN AS SUNSET APPROACHES. WILL LEAVE A SMALL POP IN THROUGH 00Z TO ACCOUNT FOR THIS. MUCH OF THE REST OF THE NIGHT LOOKS QUIET. SW WINDS ALONG WITH A MOIST BOUNDARY LAYER WILL MAKE FOR A MUGGY NIGHT TONIGHT WITH LOWS ONLY DIPPING INTO THE LOW TO MID 70S. A SLIGHT CHANCE POP HAS BEEN MAINTAINED IN THE FAR NW BEGINNING AROUND SUNRISE AS SIGNIFICANT SHORTWAVE ENERGY CURRENTLY OVER THE OHIO VALLEY BEGINS TO ENTER THE NC MOUNTAINS. THERE IS A CHANCE THAT SOME OF THE CONVECTIVE ACTIVITY OVER THE OHIO VALLEY (POSSIBLE MCS ACTIVITY) MAKES ITS WAY INTO THE FAR WEST BY 12Z DUE TO POSITIVE VORTICITY ADVECTION SUSTAINING THE ACTIVITY. THE NEGATIVE FACTOR FOR THIS OCCURRING IS THE PRESCENCE OF A 25 TO 30 KT WESTERLY FLOW AT 850MB. SUCH A DOWNSLOPE FLOW MAY SERVE TO DIMINISH MUCH OF THE CONVECTION BEFORE IT REACHES OUR AREA. && .SHORT TERM /8 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... THE AFOREMENTIONED SHORTWAVE WILL MOVE THROUGH CENTRAL NC DURING THE DAY TOMORROW AS A LONGWAVE TROUGH AMPLIFIES OVER THE EASTERN U.S. A COLD FRONT WILL MOVE ACROSS THE AREA AS A RESULT...PROVIDING AT LEAST A SOMEWHAT BETTER CHANCE FOR PRECIP. THERE IS STILL SOME MODEL DISAGREEMENT ON TIMING OF THE FRONT WITH THE NAM BEING ABOUT 6 HRS QUICKER THAN THE GFS...BRINGING THE FRONT THROUGH BEFORE 18Z. BOTH MODELS DO SLOW THE FRONT DOWN SOME BY TOMORROW AFTERNOON AS A WEAK SFC LOW DEVELOPS ALONG THE FRONT AND TRACKS UP EASTERN NC. THE EXACT TRACK OF THE SFC LOW WILL DETERMINE BETTER RAIN CHANCES AND SEVERE WEATHER POTENTIAL. KEPT POPS IN THE CHANCE CATEGORY FOR NOW. THERE WILL BE LARGE SCALE ASCENT AHEAD OF THE SHORTWAVE ALONG WITH A WARM AND MOIST AIRMASS. HOWEVER...PERSISTENT WESTERLY FLOW IN THE LOW LEVELS WILL LIKELY INHIBIT CONVECTIVE POTENTIAL TO SOME DEGREE. BEST CHANCES WILL BE IN THE COASTAL PLAIN...DUE TO EXPECTED LONGER DURATION OF DESTABILIZATION AND CLOSER PROXIMITY TO WEAK SFC LOW DEVELOPMENT. REGARDING SVR WX POTENTIAL...SPC HAS PLACED THE SOUTHERN COASTAL PLAIN IN A SLIGHT RISK FOR TOMORROW. CANNOT RULE OUT A SVR STORM OR TWO TOMORROW GIVEN MLCAPES OF 1000-1500 J/KG AND THE PRESENCE OF LARGE SCALE ASCENT WITH THE UPPER TROUGH. A FEW NEGATIVES ARE THE LACK OF DEEP LAYER SHEAR (ONLY ON THE ORDER OF 20-25KTS) AND WEAK MID LEVEL LAPSE RATES WITH FORECAST SOUNDINGS SHOWING A NEAR MOIST ADIABATIC PROFILE. HAIL POTENTIAL IS LIMITED GIVEN HIGH FREEZING LEVELS OF AROUND 14 KFT AND -20C AROUND 25 KFT. LOCALIZED DAMAGING WINDS APPEAR TO BE THE MAIN THREAT. SFC FRONT AND UPPER LEVEL ENERGY MOVE EAST TOMORROW NIGHT WITH COOL HIGH PRESSURE BUILDING IN ON SATURDAY. TEMPS WILL DROP TO BELOW NORMAL LEVELS UNDER THE DEEP NORTHERLY FLOW. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THE ANOMALOUSLY DEEP TROUGH WILL PERSIST OVER THE EAST ON SUNDAY... MAINTAINING OUR DRY WEATHER AND BELOW NORMAL TEMPERATURES. THERE IS SOME DISAGREEMENT IN THE MID RANGE MODELS ON HOW TO HANDLE THE TROUGH AFTER SUNDAY. THE ECMWF WANTS TO CLOSE OFF THE LOW AND RETROGRADE IT WEST WHILE THE GFS AND ITS ENSEMBLES BEGIN TO LIFT OUT THE TROUGH BY THE BEGINNING OF THE WEEK. FOR NOW WILL SIDE WITH THE GFS ENSEMBLE MEAN SHOWING HEIGHTS RISING ACROSS OUR AREA NEXT WEEK. THIS SHOULD RESULT IN A GRADUAL RETURN TO NORMAL TEMPS...POSSIBLY BECOMING ABOVE NORMAL BY THE MIDDLE OF NEXT WEEK. THE ONLY RAIN CHANCES IN THE EXTEND LOOK TO BE POSSIBLE ISOLATED DIURNAL CONVECTION WED/THU. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... LIMITED CONVECTION DEVELOPED IN THE EARLY AFTERNOON OUTSIDE CENTRAL NORTH CAROLINA. SOME CONVECTION SHOULD DRIFT IN FROM THE WEST BEFORE SUNSET AND DEVELOPMENT IN THE SOUTHEAST IS STILL POSSIBLE. COVERAGE SHOULD BE LIMITED AND ODDS ARE TAF SITES WILL BE DRY. MVFR FOG MAINLY NEAR DAWN ALTHOUGH LIKELY DEVELOPING EARLIER IN THE EAST WHERE LOW LEVEL MOISTURE IS BEST. TROUGH FORECAST TO SWEEP INTO THE NORTHWEST AROUND SUNRISE. WITH WINDS ALOFT FROM THE WEST AHEAD OF THIS SYSTEM... MUCH OF CENTRAL NORTH CAROLINA COULD END UP DRY...WITH LOW VFR CEILINGS FAILING TO DEVELOP OTHER THAN TOWARD THE VIRGINIA BORDER. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH FRIDAY NIGHT. AREAS OF MVFR CONDITIONS IN FOG EACH MORNING AROUND DAWN. DRY CONDITIONS ARE FORECAST FOR SATURDAY INTO THE FIRST OF NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JFB NEAR TERM...JFB SHORT TERM...JFB LONG TERM...JFB AVIATION...RLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 358 PM EDT THU JUL 19 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 358 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SHOWERS ARE EXPECTED THROUGH SUNSET...ESPECIALLY IN THE NORTHWEST AND SOUTHWEST PIEDMONT. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING WIND GUSTS TO 40 MPH AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ON FRIDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME SEVERE...ESPECIALLY IN THE COASTAL PLAIN. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE STILL REMAINS SOME UNCERTAINTY IN THE SEVERE THREAT FOR TOMORROW...PRIMARILY DEPENDING ON THE TIMING OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT SIGNIFICANT WEATHER EVENTS OR RAINFALL TO THE NATIONAL WEATHER SERVICE IN RALEIGH. SPOTTERS SHOULD STAY TUNED TO THE LATEST INFORMATION REGARDING THE SEVERE WEATHER THREAT ON FRIDAY. JFB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 405 PM EDT THU JUL 19 2007 NCZ021-192100- FORSYTH- 405 PM EDT THU JUL 19 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 500 PM EDT... AT 405 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PFAFFTOWN...OR ABOUT OVER WINSTON-SALEM...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WALKERTOWN...BELEWS CREEK. GUSTY WINDS OF 30 TO 40 MPH...HEAVY RAIN OF ONE INCH IN THE NEXT HOUR...AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. MWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 619 PM EDT THU JUL 19 2007 NCZ023-024-192245- ALAMANCE-ORANGE- 619 PM EDT THU JUL 19 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ALAMANCE AND ORANGE COUNTIES THROUGH 645 PM EDT... AT 619 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER SWEPSONVILLE...OR ABOUT 6 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAW RIVER...AND...TEER...MEBANE...EFLAND. THIS STORM WILL CROSS INTERSTATE 85 BETWEEN EXITS 148 AND 157. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
The Raleigh/Durham radar (KRAX), 83 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
One large tree was blown down across Mebane Oaks Road.
Multiple trees were blown down on Mebane Oaks Road one mile south of Interstate of 85 between Old Hillsborough Road and Mebane Oaks Court.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34412, 34413.